MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MIS DCF DISTAL CUT BLK; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII MIS DCF DISTAL CUT BLK; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Model Number 71441147
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during tka surgery, the trocar pin of the genesis ii minimally invasive distal cut block lodged in the pin hole.The procedure was finished using the same device, with a surgical delay of less than 30 minutes, and no injury to the patient.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GII MIS DCF DISTAL CUT BLK
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11646911
Report Number1020279-2021-02868
Device Sequence Number3397515
Product Code MBH
UDI-Device Identifier03596010497185
UDI-Public03596010497185
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441147
Device Catalogue Number71441147
Device Lot Number05DM16906
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date04/11/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1